Alert archive / Utah / Flash Flood Warnings in 2013

Flash Flood Warning 2, NWS Grand Junction, CO

July 16, 2013Grand County, San Juan County, Utah

NWS Grand Junction, CO issued this flash flood warning at Jul 16, 2013, 11:23 PM MDT for Grand County, San Juan County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2013, 11:23 PM MDT (05:23 UTC)
Expired
Jul 17, 2013, 2:30 AM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Flood severity
None

Counties Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 153 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 5.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3128 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WGUS55 KGJT 170523
FFWGJT
UTC019-037-170830-
/O.NEW.KGJT.FF.W.0002.130717T0523Z-130717T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1123 PM MDT TUE JUL 16 2013

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN SAN JUAN COUNTY IN SOUTHEAST UTAH...
  SOUTHERN GRAND COUNTY IN EAST CENTRAL UTAH...

* UNTIL 230 AM MDT

* AT 1120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED RAPIDLY FORMING THUNDERSTORMS WITH VERY HEAVY RAINFALL   
  ACROSS THE WARNED AREA. RADAR ESTIMATES SHOW RATES OF 1 TO 3       
  INCHES AN HOUR MOVING ACROSS A REGION PRONE TO FLASH FLOODING.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  CASTLE VALLEY...LA SAL...MOAB...ARCHES NATIONAL PARK...AND HIGHWAY 
  313 ON THE WAY TO CANYONLANDS NATIONAL PARK


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...SLOT CANYONS...URBAN AREAS...HIGHWAYS...STREETS 
AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3890 10907 3832 10907 3831 10996 3836 10999
      3839 11004 3843 11002 3846 11005 3848 11001
      3852 11005 3855 11000 3858 11007 3864 11006
      3871 11012 3876 11010 3891 11018

$$

PF
2 follow-up statements
911 
WGUS75 KGJT 170743
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
143 AM MDT WED JUL 17 2013

UTC019-037-170830-
/O.CON.KGJT.FF.W.0002.000000T0000Z-130717T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN UT-GRAND UT-
143 AM MDT WED JUL 17 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN GRAND AND
NORTHEASTERN SAN JUAN COUNTIES UNTIL 230 AM MDT...

AT 140 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL WITH ESTIMATED AMOUNTS OF 
1.00 TO 1.50 IN THE VICINITY OF CASTLE VALLEY.  MANY SMALL STREAMS 
OR DRY WASHES MAY HAVE EXPERIENCED RAPID RISES DURING THE PAST 1 TO 
2 HOURS.  FLASH FLOODING MAY HAVE OCCURRED.  AS OF 130 AM...THERE 
HAVE BEEN NO REPORTS OF FLASH FLOODING.

RUNOFF FROM EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CASTLE 
VALLEY...LA SAL...MOAB AND ARCHES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3890 10907 3832 10907 3831 10996 3836 10999
      3839 11004 3843 11002 3846 11005 3848 11001
      3852 11005 3855 11000 3858 11007 3864 11006
      3871 11012 3876 11010 3891 11018

$$

PF
034 
WGUS75 KGJT 170829
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
229 AM MDT WED JUL 17 2013

UTC019-037-170841-
/O.EXP.KGJT.FF.W.0002.000000T0000Z-130717T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN UT-GRAND UT-
229 AM MDT WED JUL 17 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN GRAND AND
NORTHEASTERN SAN JUAN COUNTIES WILL BE ALLOWED TO EXPIRE AT 230 AM
MDT...

THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN SHOWERS IN THE 
VICINITY OF CASTLE VALLEY HAVE WEAKENED CONSIDERABLY.  ONLY LIGHT 
SHOWERS REMAIN EAST OF HIGHWAY 191 AND ALONG UTAH STATE HIGHWAY 
313.  THEREFORE THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM 
MDT.    

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3890 10907 3832 10907 3831 10996 3836 10999
      3839 11004 3843 11002 3846 11005 3848 11001
      3852 11005 3855 11000 3858 11007 3864 11006
      3871 11012 3876 11010 3891 11018

$$

PF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 10:25 PM MDT, 58 minutes earlier.

Area forecast discussion, Jul 16, 10:25 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1025 PM MDT TUE JUL 16 2013

.UPDATE...
ISSUED AT 1024 PM MDT TUE JUL 16 2013

MOISTURE RIDING NORTH IN THE MONSOONAL FLOW OVER UT IS BEING
CAPTURED BY THE NORTHERLY FLOW OVER WESTERN CO AND BEING DRIVEN
SOUTH ACROSS THE AREA AND APPEARS TO BE INTERACTING CHANNELED VORT
MAXES ON THE WEST SIDE OF THE LOW TO PRODUCE LOCAL BURSTS OF
THUNDERSTORM DEVELOPMENT OVER WEST-CENTRAL CO AND EAST-CENTRAL UT.
THERE APPEAR TO BE OLD OUTFLOW BOUNDARIES FROM EARLIER CONVECTION
INFLUENCING DEVELOPMENT AS WELL BY DRIVING THE STORM FROM EAST TO
WEST.

SO MOISTURE FLOWING SOUTH TO NORTH IS BEING REDIRECTED TO
MOVE NORTH TO SOUTH...WITH RESULTING CONVECTION TRAVELING EAST TO
WEST. PUZZLING...BUT HAVE ISSUED AND VERIFIES SEVERAL SMALL STREAM
FLOOD ADVISORIES AS AT LEAST THE FINAL STORM TRACK AND
PRECIPITATION PRODUCED HAS BEEN CONSISTENT. STORMS ARE PRODUCING
TWICE THE PRECIP AS THE PRECIPITABLE WATER ON THE 00Z GJT SOUNDING.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 325 PM MDT TUE JUL 16 2013

THE WESTWARD MOVING UPPER LOW HAS MADE IT INTO EASTERN NM THIS
AFTERNOON...AND WILL DROP SOUTHWEST TO SOUTH-CENTRAL NM BY WED
AFTERNOON. THE RESULTING NORTHEAST FLOW AROUND THE TOP OF THE LOW
HAS BROUGHT SOME DRIER MORE CONTINENTAL AIR OVER THE FORECAST AREA
TODAY. HOWEVER THESE NORTH-EASTERLIES...AND THUS THE DRYING...ARE
IN THE MID AND UPPER LEVELS. IN THE LOWER LAYER...THE AIR MASS
REMAINS QUITE MOIST WITH PRECIPITABLE WATER VALUES RANGING FROM
AROUND A HALF INCH IN THE NORTHEAST CORNER...UP TO 1.3+ INCHES IN
SOUTHEAST UTAH. STORMS HAVE BEEN A LITTLE SLOWER TO POP THIS
AFTERNOON...DUE TO THE DRIER AIR. ALSO THERE WAS MORE EXTENSIVE
CLOUD COVER OVER THE SOUTHERN PORTION THAT ACTED AS A DETERRENT.
BUT THE ACTION HAS BEGUN OVER THE HIGHER TERRAIN...WITH THE
TAVAPUTS PLATEAU THE HOTTEST SO FAR.

EXPECT THUNDERSTORM COVERAGE TO CONTINUE TO INCREASE FOR THE NEXT
FEW HOURS DUE TO THE MOIST LOWER LAYER...AND PLENTY OF HEATING.
STORM MOTION CONTINUES TO BE SLOW...THEREFORE HEAVY RAIN WILL BE
POSSIBLE. THAT SAID...THINK THAT COVERAGE WILL NOT BE AS EXTENSIVE
AS LAST EVENING. AND IT SHOULD DIE OUT A LITTLE SOONER.

ON WEDNESDAY...THE LOW LEVEL FLOW CONTINUES TO BE OUT OF THE
SOUTH-SOUTHWEST...WITH THE MID TO UPPER FLOW OUT OF THE EAST TO
SOUTHEAST. THE FLOW REMAINS ON THE WEAK SIDE...SO THE LOWER LEVELS
WILL REMAIN MOIST...AND THE SOUTHERLY FLOW WILL CARRY MOISTURE
FROM TODAY'S CONVECTION OVER ARIZONA. HOWEVER WE SEE A LITTLE
BETTER DRYING THROUGHOUT THE AIR MASS WITH MOST OF WESTERN
COLORADO AND NORTHEAST UT DROPPING TO...OR BELOW...ONE INCH OF
PRECIPITABLE WATER BY WED AFTERNOON. HOWEVER THERE SHOULD STILL BE
ENOUGH MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
FAVORING THE MOUNTAINS DURING THE AFTERNOON AND EVENING. THE LIGHT
FLOW WILL AGAIN PRODUCE SLOW STORM MOTIONS...SO ISOLATED HEAVY
RAIN WILL BE POSSIBLE.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 325 PM MDT TUE JUL 16 2013

A LOW PRESSURE SYSTEM OVER SOUTHERN NEW MEXICO WILL CONTINUE
MOVING SOUTHWESTWARD INTO OLD MEXICO JUST SOUTH OF ARIZONA. AS
THIS LOW SLOWLY LOSES ITS INFLUENCE OVER THE CWA AND THE HIGH
PRESSURE SYSTEM REBUILDS ACROSS THE GREAT BASIN...ENOUGH MOISTURE
AND INSTABILITY WILL REMAIN ACROSS THE CWA TO PRODUCE SCATTERED
AFTERNOON THUNDERSTORMS OVER THE HIGHER TERRAIN EACH DAY THROUGH
SATURDAY. SOME STORMS WILL DRIFT OFF THE HIGHER TERRAIN LATER IN
THE AFTERNOONS AND SPREAD INTO THE VALLEYS. THE GRADIENT FLOW
UNDER THIS HIGH LOOKS WEAK SO STORMS WILL BE SLOW MOVING KEEPING
THE CONCERN FOR HEAVY RAIN AND ERRATIC GUSTY WINDS. PRECIPITABLE
WATER VALUES ON THURSDAY AND FRIDAY LOOK TO BE AROUND 1.25 INCHES
OVER EASTERN UTAH AND ALONG THE CO-UT BORDER...SO THESE AREAS SEEM
TO BE OF PARTICULAR CONCERN FOR HEAVY RAIN PRODUCERS.

BY LATE ON SATURDAY INTO SUNDAY...PWAT VALUES LOWER TO 0.5 INCH
ACROSS THE NORTH AND 0.75 INCHES ELSEWHERE AS THE HIGH REBUILDS
BUT ENOUGH MOISTURE AND INSTABILITY REMAIN TO GENERATE AFTERNOON
CONVECTION MAINLY ANCHORED TO THE HIGHER TERRAIN WITH THE
EXCEPTION OF THE FOUR CORNERS REGION WHERE PWAT VALUES ARE AROUND
AN INCH.

THE QUESTION MARK COMES NEXT WEEK FOR MONDAY INTO TUESDAY IN
REGARDS TO THE WEATHER PATTERN. THE GFS AND ECMWF ARE AT ODDS WITH
EACH OTHER AS THE GFS IS DRIER...SHOWING THE HIGH PRESSURE RIDGE
BUILDING OVER THE WESTERN U.S. THE ECMWF SHOWS A LOW PRESSURE
SYSTEM MOVING ONTO THE WESTERN COAST WHICH WOULD PUSH THE HIGH
PRESSURE RIDGE EASTWARD OPENING THE DOORS TO A MORE FAVORABLE
MONSOONAL MOISTURE PUSH. SINCE THE GFS AND ECMWF ARE NOT IN
AGREEMENT...THERE IS LOW CONFIDENCE IN THIS FORECAST SO TRENDED
MORE TOWARDS THE DRIER GFS WITH ISOLATED CONVECTION OVER THE
TERRAIN. TEMPERATURES WILL TREND NEAR SEASONAL THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1024 PM MDT TUE JUL 16 2013

VFR CONDITIONS WILL PREVAIL OVER KEGE...KASE AND KMTJ THE REST OF
TONIGHT. SHOWER AND THUNDERSTORM DEVELOPMENT WILL CONTINUE FURTHER
WEST AND AFFECT KRIL...KGJT...KCNY AND KTEX THROUGH ABOUT 09Z.
EXPECT BRIEF MVFR VSBY AT THESE AIRPORTS AS WELL AS AREAS OF MT
OBSCURATION IN THE NEARBY HIGHER TERRAIN.

WED AFTERNOON AND EVENING SHOULD SEE A SLIGHT DOWNTURN IN
THUNDERSTORM DEVELOPMENT...THOUGH BRIEF MVFR CIGS IN HEAVIER
SHOWERS WILL BE POSSIBLE AFTER ABOUT 19Z THROUGH ABOUT 04Z. MTS
SHOULD BE OBSCURED AT TIMES.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.

UT...NONE.

&&

UPDATE...CC
SHORT TERM...EH
LONG TERM...JOE
AVIATION...CC
Hazardous weather outlook, Jul 16, 6:25 AM MDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
625 AM MDT TUE JUL 16 2013

COZ001>014-017>023-UTZ022>025-027>029-171300-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
625 AM MDT TUE JUL 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN. DEBRIS
FLOWS AND RISES ALONG CREEKS AND STREAMS MAY OCCUR FROM HEAVY
RAINS. THE SAN JUAN MOUNTAINS HAVE THE BEST CHANCE OF SHOWERS WITH
LOCALLY HEAVY RAINS...PRIMARILY IN THE AFTERNOON AND EARLY
EVENING. SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER
SUNSET...ALTHOUGH ISOLATED STORMS MAY LINGER BEYOND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS...MORE NUMEROUS IN THE
MOUNTAINS...ARE EXPECTED EACH AFTERNOON AND EVENING. LOCAL HEAVY
SHOWERS ARE POSSIBLE WITH PASSING STORMS. DRIER AIR MAY FILTER
INTO THE REGION THIS WEEKEND...ESPECIALLY ACROSS THE NORTH...FOR A
LESSER THREAT OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS OR ANY OBSERVED
FLOODING TO THE GRAND JUNCTION FORECAST OFFICE.

In the hours before

Special weather statement, Jul 16, 5:39 PM MDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
539 PM MDT TUE JUL 16 2013

COZ001>003-170015-
CENTRAL YAMPA RIVER BASIN CO-LOWER YAMPA RIVER BASIN CO-ROAN AND
TAVAPUTS PLATEAUS CO-
539 PM MDT TUE JUL 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RIO BLANCO AND WESTERN
GARFIELD COUNTIES UNTIL 615 PM MDT...

AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 28 MILES NORTHWEST OF PARACHUTE...OR 48 MILES
NORTH OF GRAND JUNCTION...MOVING SOUTHWEST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
GARFIELD AND SOUTHERN RIO BLANCO COUNTIES THROUGH 615 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3951 10856 3972 10875 3987 10837 3976 10823

DP
Local storm report, Jul 16, 6:49 PM MDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
649 PM MDT TUE JUL 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     DEBRIS FLOW      5 N TELLURIDE           38.01N 107.81W
07/16/2013                   OURAY              CO   DEPT OF HIGHWAYS

            MUDSLIDE HAS CLOSED HWY 145 5 MILES NORTH OF TELLURIDE.

&&

EVENT NUMBER GJT1301221

DC
Local storm report, Jul 16, 11:04 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1104 PM MDT TUE JUL 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HEAVY RAIN       PARADOX 2N              38.39N 108.95W
07/16/2013  M0.80 INCH       MONTROSE           CO   CO-OP OBSERVER

            COOP OBSERVER REPORTED 0.80 OF RAINFALL IN 45 MINUTES
            WITH AREAS OF STANDING WATER.

&&

EVENT NUMBER GJT1301222

15

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:18 PM MDTAreal Flood AdvisoryGJTSan Juan3 hr
Jul 16, 10:40 PM MDTAreal Flood AdvisoryGJTGrand3 hr
Jul 17, 2:12 AM MDTAreal Flood AdvisoryGJTGrand3 hr
Jul 17, 1:06 PM MDTAreal Flood AdvisoryGJTUintah3 hr
Jul 17, 1:43 PM MDTAreal Flood AdvisoryGJTGrand, Uintah3 hr

Nearby

Flash Flood Warnings in Utah, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.